MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL X1 CURVED 25CM SHAFT; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL X1 CURVED 25CM SHAFT; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Catalog Number NSLX125C
Medical Device Problem Codes Failure to Read Input Signal (1581); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Insufficient Information (4580)
Date of Event 04/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an unknown procedure the coagulation button of the advanced bipolar scissors device did not work.The procedure was delayed 10 minutes.Another device was used.The procedure was completed successfully.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/6/2024.D4 batch #: unknown.Additional information was requested and the following was obtained: did the patient experience any adverse consequences due to this issue? patient had his spleen removed.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: what was the actual surgical procedure the patient underwent? what was the indication for the procedure? were there any hemostasis issues during the procedure? what was the reason for the removal of the spleen? does the surgeon believe the difficulties with the device led to the removal of the spleen? if so, how/why? what is the patient¿s current condition? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/5/2024.D4 batch #: a9ck67.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the device was received with no apparent damage.The device was tested on the generator and reactivate alert screen was displayed.Upon visual inspection of the jaws, it was found a staple was embedded at the knife channel.The staple was removed and the device was tested with the generator and passed the test.The energy output delivered from the device was verified.All tones were heard during functional testing.There were no anomalies noted with the functionality of the device.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.The staple stuck is a routine occurrence during surgical procedures if the device is used across staples, clips or any other material than tissue and does not necessarily indicate a manufacturing defect in the device.Care should be taken not to close the jaw staples, clips or any other material than tissue, for further information on device use, can be found on the ifu.A manufacturing record evaluation was performed for the finished device batch a9ck67, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/14/2024.Additional information was requested and the following was obtained: i just talked with the sales rep and the surgeon confirmed her that the removal of the spleen was due to patient conditions not because of the device.What was the actual surgical procedure the patient underwent? total gastrectomy.What was the indication for the procedure? exploratory laparotomy, total gastrectomy with roux-en-y reconstruction + subtotal distal pancreatectomy with splenectomy.Were there any hemostasis issues during the procedure? yes.What was the reason for the removal of the spleen? hemostasis control is performed, however, the tissue is of poor quality and it is decided to perform distal pancreatectomy and splenectomy, medial traction of the spleen does the surgeon believe the difficulties with the device led to the removal of the spleen? no.If so, how/why? what is the patient's current condition? patient was discharged.Correction based on additional information received: h6.

Brand Name
ENSEAL X1 CURVED 25CM SHAFT
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO SURGERY, INC. (CINCINNATI)
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key19248725
Report Number3005075853-2024-03427
Device Sequence Number7320954
Product Code GEI
UDI-Device Identifier10705036015444
UDI-Public10705036015444
Combination Product (Y/N)N
Initial Reporter CountryEC
PMA/510(K) Number
K172580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNSLX125C
Device Lot NumberA9CK67
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer05/13/2024
05/21/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date06/05/2024
06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown